Posted by Jeff (220.127.116.11) on October 25, 2000 at 10:07:08:
In Reply to: Which ones posted by Ted on October 24, 2000 at 20:28:32:
Verapamil is one of the meds (in a very long list) I've tried. It was the worst. From the headache point of view, it seemed to break up the attacks so I didn't have the normal severe CH, but had one bad headache all day long, every day. They also had me doing bio-feedback at the time. They had me on 2000 (units, mils? I don't remember the dosage, just the 2000 per day part). Well, as it turned out, I got a skin/foot infection, like athlete's foot (dishydrosis dermatitis was the official diagnosis) I'd had this before on and off. This time I got a raging infection, so bad I couldn't walk. They put me in the hospital and started me on IV antibiotics. It seemed the Verapamil had caused my liver functions to shut down. I officially had drug induced hepatitis.
I dont' want to scare anyone, but you're supposed to get regular liver panels done while on Verapamil. DO IT! That doctor could have killed me... which would have stopped the headaches (tongue firmly planted in cheek) ;-)
I was getting weekly liver panels done, but they still didn't catch it. I guess he was increasing the dose too quickly. And, that was about 12 years ago. Some parts of that episode are not too clear now.
Post a Followup